My MSAA Community
3,505 members6,713 posts

More answers needed please

Ok due to my double vision my dr has ordered a 3 days of steroids. I.am terrified , what does it consist of? Will it make me.sick, throw up nauseous? Will I gain a lot.of weight, will I be hungry, grumpy? What are thr side effects? I have heard so many stories so just curious and scared

Thanks.

24 Replies
oldestnewest

Okay carm down I have had steroids for three days, one thing I never threw up, there are a few things that happen you might or you will have urgent feelings to go to the bathroom room. I have am not sure how to say this #1.

Then you will have this metal taste in your mouth, this is a good thing because you have to eat chocolate 🍫 the good kind. I was told by a nurse to have a chocolate candy 🍫 bar. You know what it works. So by three candy bars.

I did feel some what better after I took it and make sure you drink enough water so they can find your vein.

Good Luck!!

5 likes
Reply
1 like
Reply

I've had steroids a few times. I never had any problems other than a funky taste in my mouth while the steroids were being given. So take along some candy to suck on to mask the taste. Or took about an hour for each steroid infusion. Good luck.

5 likes
Reply

Dr. Gave me days of high dose steroids before my DX. I didn’t really have side affects. I always crave chocolate 🍫 so take a few of your favorites. Hope it all goes very well. Keep us posted👌😊

3 likes
Reply

The last flairup I had steriods for five days, drove myself to the hospital and back. Had some fatigue and everything tasted like metal . Drink lots of fluids and you should be fine.👍💪🙏

2 likes
Reply

I've taken steroids I think 3 times. No big deal. Bring reading material unless you like daytime TV.

2 likes
Reply

jkdavid99 i have never had steroids, so please let us know what and if you have any side effects. Sounds like a good excuse to eat 🍫 . I hope and pray that the steroids work. I had severe double vision after a course of hormones. I had to have special lenses made with prism's in them, I wore them for about 2 months and my vision then went back to normal. I hope it all goes well, blessings Jimeka 🌈 🦋 🙏 🍫 🦃

1 like
Reply

jkdavid99 I too am having steroids for the first time starting on Friday and I am worried also. When will you be starting? Maybe we can compare notes afterward? Hoping all goes well for us both.

3 likes
Reply

lois52 Good luck on your infusions. Please keep us updated on how it goes. Just take some hard candy and something to keep you busy to pass the time.

Jessie

1 like
Reply

I am still waiting for their call hopefully tomorrow

1 like
Reply

Lois52

I had my fist dose of steroids today. So far fine. I did not explode. Terrible taste and a little elevated blood pressure. 2nd one tomorrow. Not sure when my vision will clear up. But I survived yay

2 likes
Reply

One I am sure you’re not going to explode but for that taste in your mouth you need to have a good chocolate candy 🍫 bar and you will get that taste out of your mouth. Remember buy two chocolate candy 🍫 bar.

Reply

jkdavid99 I'm glad things went well. I sure hope your vision improves quickly. I still can't say that I have seen any improvement in my new symptoms, in fact the left sided numbness seems to still be slowly spreading...

Reply

Oh that's no good for you. Are you finished now? I am going in for last infusion right now. Hopefully vision is clear tomorrow. Best wishes to you to recover soon.

Reply

jkdavid99 When I have gone for the 3 day infusions I always took hard candy because of the metallic taste of the steroids. Always brought a pop with me and something to read (didn't have phone or kindle) like now a days. I never felt sick afterwards. On some infusions I had lots of energy and cleaning got done. The last time I had it in 2008 it made me tired. At the time of my infusions I was able to drive so I drove myself, didn't need a driver. It can be scary the first time, but relax, the nurses will help you. I know easier said than done.

Please keep us updated when you go for your infusions.

Jessie

1 like
Reply

Keep calm, jkdavid99 . I've had the infusions before and if you look at the latest posts from lois58 and the replies you'll see lots of useful information. But don't worry. Each infusion lasts about an hour and it's painless. The side effects were pretty minimal. I felt hot flashes and it made me irritable and hungry. It actually isn't that bad because they don't happen all at once and they weren't too intense. It helped me through the first couple of relapses but didn't work after that so the Dr put me on Acthar. Hopefully it'll work for you. My mom had double vision too, but I was so young I don't remember what they did for it. They diagnosed her with MS oculitis. I am hoping that the infusions help you and that you feel better real soon.

3 likes
Reply

I am very grateful for each of you that took time to make me feel so much better about this infusion. I am ready for it now. Thank you all so much. I wish I wasn't such a big chicken but I am. You are all great

1 like
Reply

I'm so glad you asked, we all just got smarter!

Reply

I have had steroid infusions in the hospital last year followed by steroid pills and didn’t have any reactions or a strange taste in my mouth. I hope you will do great.

1 like
Reply

jkdavid99, My MS was first diagnosed with my double vision 30 years ago. I decided to stop at the market on my way home from work and all the shelves were "dancing" and I could not see what was on them. I went home and had no problem that night. However, when I woke up the next morning, my eyeball was all the way in the outside corner and I had double vision. I saw my PCP, my ophthalmologist and finally a neurologist, who ran a multitude of tests for weeks and finally sent me to a neuro ophthalmologist. They suspected a brain tumor, a stroke or MS. The neuro opthalmologistt finally diagnosed MS and after a few months of wearing an eye patch, it subsided and I have not have double vision again. My husband can always tell when I am tired, because that eye tends to wander to the outside. DEGU - "Don't Ever Give Up".

2 likes
Reply

Tues i get stent in the heart but steroids also because of the dye they use.So your question ins mine too!Someone told me you get really hungry!I love ssdw answer...chocolate good for us...water a really good thing.Chocolate, the good kind..is there a bad chocolate?Not for me!I I sure hope you feel better, double vision can cause nausea itself...good thoughts your way!

1 like
Reply

Thank you and good luck with your procedure

Reply

Good Chocolate 🍫 is the only way to go and I had it a nurse said so. You know what they say doctors orders well this was a nurse sometimes they over rule a doctor. I hope everything goes well you. I also know that hole you can get into I was on the edge today but my husband and son caught me and I also went to a get together with the in laws that would get anyone off the edge there all good people but I have to watch it with my older nephew I’m in a wheelchair he won’t let anything happen to me but he sure likes to push me around LOL keep on smiling I’m trying to

Bye for now ssdw

Reply

I like the chocolate idea. Gonna pass it on to my MS Doctor. When I had steroids, I broke out in this horrible rash, on my face!! (Chest also)but the face was the worst cause that's what everyone sees first. I had people stare at me. Worse staring than the time I had about 20 pinholes in my arms from IV starts

Reply

You may also like...